Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 18, NWS Miami, FL

April 5, 2013Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 5, 2013, 2:02 AM EDT for Miami-Dade County, Florida. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2013, 2:02 AM EDT (06:02 UTC)
Expired
Apr 5, 2013, 2:45 AM EDT
In force
43 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 11 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 2:15 AM EDTTSTM WND GST 493 Nw Metro Zoo, FLTHE ASOS AT WEST KENDALL-TAMIAMI EXECUTIVE AIRPORT RECORDED A WEST-SOUTHWEST WIND GUST OF 40 KTS...OR 49 MPH...AT 215 AM EDT.
Apr 5, 2:17 AM EDTTSTM WND DMG3 Nw Metro Zoo, FLWSVN CHANNEL 7 MEDIA REPORTED THAT TWO SMALL PLANES WERE PUSHED TOGETHER FROM THE STRONG WINDS. THE WEST KENDALL-TAMIAMI EXECUTIVE AIRPORT TOWER ALSO REPORTED THAT TWO SMALL PLANES WERE TILTED UP ON THERE SIDES FROM THE STRONG WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 6.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2013-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2013-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WUUS52 KMFL 050602
SVRMFL
FLC086-050645-
/O.NEW.KMFL.SV.W.0018.130405T0602Z-130405T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
202 AM EDT FRI APR 5 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 245 AM EDT

* AT 159 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR THE REDLAND...AND MOVING
  NORTHEAST AT 30 MPH.

* THE STORM WILL AFFECT...
  GOULDS...
  ZOO MIAMI...
  THE HAMMOCKS...
  WEST KENDALL...
  KENDALL...
  WESTCHESTER...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

&&

LAT...LON 2572 8024 2564 8026 2561 8030 2559 8031
      2557 8030 2553 8031 2553 8032 2549 8033
      2548 8039 2552 8055 2588 8048 2587 8016
      2585 8016
TIME...MOT...LOC 0602Z 205DEG 25KT 2557 8044

$$

BAXTER
2 follow-up statements
541 
WWUS52 KMFL 050620
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
220 AM EDT FRI APR 5 2013

FLC086-050645-
/O.CON.KMFL.SV.W.0018.000000T0000Z-130405T0645Z/
MIAMI-DADE FL-
220 AM EDT FRI APR 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR EAST CENTRAL MIAMI-DADE COUNTY...

AT 218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST KENDALL...MOVING
NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST KENDALL...
WESTWOOD LAKES...
TAMIAMI FAIRGROUNDS...
COCONUT GROVE...
VIRGINIA GARDENS...
HIALEAH...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

LAT...LON 2572 8024 2564 8026 2561 8030 2559 8031
      2557 8030 2556 8037 2559 8052 2588 8048
      2587 8016 2585 8016
TIME...MOT...LOC 0620Z 202DEG 25KT 2569 8039

$$

BAXTER
341 
WWUS52 KMFL 050629
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
229 AM EDT FRI APR 5 2013

FLC086-050645-
/O.CON.KMFL.SV.W.0018.000000T0000Z-130405T0645Z/
MIAMI-DADE FL-
229 AM EDT FRI APR 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT 
FOR EAST CENTRAL MIAMI-DADE COUNTY...

AT 227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTWOOD LAKES...MOVING
NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
TAMIAMI FAIRGROUNDS...
VIRGINIA GARDENS...
HIALEAH...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

LAT...LON 2584 8017 2570 8028 2569 8051 2588 8048
      2587 8016
TIME...MOT...LOC 0629Z 202DEG 25KT 2575 8036

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 10:54 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Apr 4, 10:54 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1054 PM EDT THU APR 4 2013

.UPDATE...
ANOTHER MCS IS DEVELOPING OVER THE SOUTHEAST GULF OF MEXICO LATE
THIS EVENING. THIS MCS SHOULD MOVE TO THE EAST SOUTHEAST
OVERNIGHT WITH THE CORE OF SHOWERS AND THUNDERSTORMS MOVING INTO
THE FLORIDA KEYS...DUE TO THIS AREA HAVING THE MOST UNSTABLE AIR
IN PLACE AND SOUTH FLORIDA HAS ALSO BEEN STABILIZE SOME THIS
EVENING FROM THE SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
HOWEVER...SOUTH FLORIDA COULD STILL SEE SHOWERS AND EVEN SOME
STORMS OVER THE AREA OVERNIGHT WITH THE BEST COVERAGE OVER THE
WEST COAST METRO AREAS. A FEW OF THE STORMS COULD STILL BE STRONG
TO LOW END SEVERE OVER SOUTH FLORIDA OVERNIGHT...DUE TO THE COLD
TEMPERATURES ALOFT AND THE LOW LEVEL JET OF 50 KNOTS OVER THE AREA.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLANNED AT THIS TIME.

&&
.UPDATE...54/BNB

.PREV DISCUSSION... /ISSUED 758 PM EDT THU APR 4 2013/

AVIATION...
ALTHOUGH THE CONVECTION HAS TRENDED DOWN THIS EVENING...ANOTHER
ROUND OF SHRA/TSTMS WILL BE POSSIBLE THROUGH THE LATE NIGHT PERIOD
THAT IS CURRENTLY LOCATED OVER THE EASTERN GULF OF MEXICO. AT THIS
TIME...IT APPEARS THAT 06Z THROUGH DAYBREAK FRIDAY MORNING WILL BE
THE BEST ESTIMATE FOR TIMING FOR THIS NEXT ROUND OF ACTIVITY. THE
FRONTAL BOUNDARY ASSOCIATED WITH THIS ACTIVITY IS FORECAST TO PUSH
THROUGH FROM WEST TO EAST LATER TOMORROW AFTERNOON...WHERE A THIRD
ROUND OF STORMS WILL BE POSSIBLE. IN THE WAKE OF THE FRONT...DRIER
AIR AND NW WINDS WILL SPREAD ACROSS THE REGION THROUGH THE FRIDAY
EVENING PERIOD.

&&

PREV DISCUSSION... /ISSUED 417 PM EDT THU APR 4 2013/

DISCUSSION...

AN ACTIVE AREA OF THUNDERSTORMS CONTINUES TO MOVE INTO SOUTH
CENTRAL AND SOUTH FLORIDA AND ADJACENT GULF AND ATLANTIC WATERS.
THERE IS A CONTINUING RISK FOR HAIL...STRONG TO DAMAGING WINDS AND
A CONTINUING RISK OF ISOLATED TORNADOES. THE POTENTIAL FOR THESE
THREATS WILL CONTINUE INTO THE EVENING HOURS. THE TORNADO WATCH IN
EFFECT ACROSS THE REGION WILL CONTINUE TO BE IN EFFECT THROUGH 8 PM
THIS EVENING. THERE IS A CHANCE THAT THE TORNADO WATCH COULD BE
EXTENDED LATER THIS EVENING.

THE POTENTIAL FOR VERY ACTIVE CONVECTION ACROSS THE REGION WILL
CONTINUE THROUGH THE EVENING HOURS...OVER NIGHT AND LIKELY INTO
FRIDAY AS A STRONG COLD FRONT WILL CONTINUE TO MOVE INTO THE
EASTERN GULF AND ACROSS THE FLORIDA PENINSULA. FOR NOW
ENVIRONMENTAL CONDITIONS FOR SEVERE WEATHER ARE EXPECTED TO
CONTINUE THROUGH AT LEAST THE OVER NIGHT HOURS.

THE FRONT IS FORECAST TO START EXITING THE REGION FRIDAY EVENING
INTO FRIDAY NIGHT WITH HIGH PRESSURE AND STABLE WEATHER EXPECTED
TO PREVAIL ACROSS THE REGION SATURDAY AND SUNDAY.

MARINE...

LATEST GUIDANCE INDICATES THAT WINDS ACROSS THE LOCAL GULF AND
ATLANTIC WATERS COULD REACH 20-23 KNOT RANGE AFTER 06Z FRIDAY AND
SEAS ACROSS THE OFF SHORE GULF WATERS COULD REACH NEAR 7 FEET ON
FRIDAY.GIVEN THE UNCERTAINTIES...A SMALL CRAFT ADVISORY WILL
LIKELY BE ISSUED FOR ALL REGIONAL GULF AND ATLANTIC
WATERS...INCLUDING BISCAYNE BAY AND LAKE OKEECHOBEE...FROM 06Z
FRIDAY THROUGH 00Z SATURDAY.

FIRE WEATHER...

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE FLORIDA PENINSULA
AHEAD OF A STRONG COLD FRONT IN THE EASTERN GULF. THE REGION IS
UNDER A TORNADO WATCH THROUGH 800 PM THIS EVENING AND COULD BE EXTENDED
BEYOND THAT TIME. THE POTENTIAL FOR SEVERE WEATHER ACROSS SOUTH FLORIDA
WILL CONTINUE THROUGH AT LEAST THE EVENING HOURS AND OVER NIGHT AND POSSIBLY
INTO FRIDAY MORNING AS THE FRONT CONTINUES TO MOVE SOUTHEASTWARD.
THE FRONT IS FORECAST TO BEGIN EXITING THE REGION FRIDAY EVENING. HIGH
PRESSURE AND STABLE WEATHER ARE EXPECTED OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  71  80  64  77 / 40 70 20 -
FORT LAUDERDALE  73  80  65  79 / 50 70 20 -
MIAMI            71  80  66  80 / 50 70 20 -
NAPLES           70  76  58  80 / 80 50 10 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM EDT FRIDAY FOR BISCAYNE
     BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
     BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD
     BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE
     TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET
     TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM EDT FRIDAY FOR COASTAL
     WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
     COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
     20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
     EXTENDING FROM 20 TO 60 NM.

&&

DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...85/AG
Hazardous weather outlook, Apr 4, 8:32 PM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
832 PM EDT THU APR 4 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
051545-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
832 PM EDT THU APR 4 2013

...STRONG STORMS POSSIBLE AFTER MIDNIGHT THROUGH DAYBREAK FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS
WILL BECOME POSSIBLE ONCE AGAIN LATER TONIGHT THROUGH FRIDAY
MORNING. THESE STORMS SHOULD BEGIN SPREAD EAST OVER THE GULF COAST
AREAS AROUND MIDNIGHT...THEN FARTHER EAST TOWARD THE EAST COAST
METRO LOCATIONS FROM 3AM THROUGH DAYBREAK. THE MAIN THREATS WILL
BE HAIL, DAMAGING WINDS AND TORNADOES.

HAIL: MODERATE TO LARGE HAIL UP TO THE SIZE OF QUARTERS WILL BE
POSSIBLE TONIGHT.

WIND: WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE OVERNIGHT
INTO FRIDAY MORNING WITH ANY THUNDERSTORMS THAT DEVELOP.

TORNADOES: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING A
BRIEF TORNADO OVERNIGHT.

WATERSPOUTS: THERE IS A CHANCE OF A WATERSPOUT ON ALL OF THE
SOUTH FLORIDA WATERS.

FLOODING: SOME AREAS HAVE ALREADY RECEIVED UP TO 2 TO 4 INCHES OF
RAIN TODAY AND AN ADDITIONAL ROUND OF HEAVY RAIN LATER TONIGHT
OVER THE SAME AREAS COULD LEAD TO PONDING OF WATER IN THE POOR
DRAINAGE AREAS.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE
ATLANTIC BEACHES DUE TO A SOUTHEAST WIND GUSTING OVER 20 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
FLORIDA THROUGH FRIDAY AS THE COLD FRONT MOVES THROUGH.

THERE WILL BE A SLIGHT RISK OF OF RIP CURRENTS FOR THE GULF COAST
ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Apr 4, 11:12 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1112 PM EDT THU APR 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             WEST BROWARD REC. AREA  26.15N 80.71W
04/04/2013  E1.00 INCH       BROWARD            FL   TRAINED SPOTTER

            TAMPA SPOTTER REPORTED QUARTER SIZED HAIL ALLIGATOR ALLEY
            NEAR MM 35

&&

AK
Special weather statement, Apr 5, 12:19 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1219 AM EDT FRI APR 5 2013

FLZ069-070-050500-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1219 AM EDT FRI APR 5 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL COLLIER
COUNTY...FOR

* UNTIL 100 AM EDT

* AT 1213 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 7 MILES SOUTHEAST OF ROYAL PALM HAMMOCK...AND
  MOVING NORTHEAST AT 30 MPH.

* THE STORM WILL AFFECT...
  PORT OF THE ISLANDS...
  CARNESTOWN...
  SOUTH BLOCKS GOLDEN GATE...
  FAKAHATCHEE STRAND STATE PRESERVE...
  DEEP LAKE...
  INTERSECTION I-75 AND EVERGLADES BLVD...
  AND SURROUNDING COMMUNITIES.

LAT...LON 2627 8150 2613 8119 2585 8140 2586 8142
      2585 8147 2586 8148 2588 8148 2588 8149
      2586 8150 2583 8153 2589 8155 2589 8156
      2590 8162 2589 8164 2591 8166
TIME...MOT...LOC 0417Z 209DEG 26KT 2592 8151

SI
Special weather statement, Apr 5, 12:29 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1229 AM EDT FRI APR 5 2013

FLZ069-070-050515-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1229 AM EDT FRI APR 5 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND
GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 115 AM EDT

* AT 1226 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 3 MILES SOUTHWEST OF MARCO ISLAND...AND MOVING
  NORTHEAST AT 35 MPH.

* THE STORM WILL AFFECT...
  MARCO ISLAND...
  GOODLAND...
  ROOKERY BAY AQUATIC PRESERVE...
  FIDDLERS CREEK...
  LELY...
  WEST TOLL GATE ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS
OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2638 8161 2626 8138 2594 8158 2589 8163
      2590 8165 2589 8169 2587 8166 2584 8168
      2591 8174 2593 8174 2595 8176 2597 8175
      2609 8181 2611 8181
TIME...MOT...LOC 0429Z 212DEG 31KT 2594 8176

SI
Special weather statement, Apr 5, 1:16 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
116 AM EDT FRI APR 5 2013

FLZ066-069-070-050615-
COASTAL COLLIER COUNTY FL HENDRY FL INLAND COLLIER COUNTY FL
116 AM EDT FRI APR 5 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
HENDRY COUNTY...SOUTHERN COLLIER COUNTY...FOR THE PRIMARY IMPACTS
WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 215 AM EDT

* AT 114 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
  SOUTHEAST OF INTERSECTION ALLIGATOR ALLEY AND SR 29 TO 6 MILES WEST
  OF BIG CYPRESS NATIONAL PRESERVE...AND MOVING NORTHEAST AT 40 MPH.

* THE LINE OF STORMS WILL AFFECT...
  BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...
  BIG CYPRESS NATIONAL PRESERVE...
  COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY...
  MILE MARKER 60 ON ALLIGATOR ALLEY...
  BIG CYPRESS SEMINOLE INDIAN RESERVATION...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS
OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2609 8155 2624 8135 2644 8089 2599 8088
      2579 8130 2580 8136 2582 8137 2586 8142
      2586 8148 2588 8148 2588 8149 2586 8150
      2585 8152 2589 8155 2588 8158 2590 8160
TIME...MOT...LOC 0516Z 244DEG 35KT 2612 8125 2600 8115

SI
Special weather statement, Apr 5, 1:33 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
133 AM EDT FRI APR 5 2013

FLZ069>071-073-075-050630-
COASTAL COLLIER COUNTY FL INLAND BROWARD COUNTY FL INLAND COLLIER
COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE FL
133 AM EDT FRI APR 5 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
BROWARD COUNTY...NORTHWESTERN MIAMI-DADE COUNTY...SOUTHEASTERN
COLLIER COUNTY...NORTHERN MAINLAND MONROE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 230 AM EDT

* AT 129 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  WEST OF CHOKOLOSKEE TO 6 MILES SOUTH OF CHOKOLOSKEE TO 14 MILES
  WEST OF WILDERNESS WATERWAY NORTH...AND MOVING NORTHEAST AT 40 MPH.

* THE LINE OF STORMS WILL AFFECT...
  EVERGLADES CITY...
  CARNESTOWN...
  OCHOPEE...
  MONROE STATION...
  LOOP ROAD...
  BIG CYPRESS NATIONAL PRESERVE...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2587 8148 2589 8148 2618 8081 2600 8066
      2580 8063 2558 8112 2559 8113 2558 8113
      2555 8119 2556 8124 2568 8129 2573 8122
      2579 8128 2580 8136 2586 8142 2586 8151
      2583 8153 2587 8153
TIME...MOT...LOC 0533Z 246DEG 33KT 2581 8142 2572 8135
          2561 8133

SI
Special weather statement, Apr 5, 1:53 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
153 AM EDT FRI APR 5 2013

FLZ073-074-173-174-050645-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
153 AM EDT FRI APR 5 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MIAMI-DADE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 245 AM EDT

* AT 151 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR HOMESTEAD...AND MOVING NORTHEAST AT 30
  MPH.

* THE STORM WILL AFFECT...
  NARANJA...
  GOULDS...
  SOUTH MIAMI HEIGHTS...
  RICHMOND HEIGHTS...
  HOWARD...
  KENDALL...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2576 8012 2570 8017 2569 8017 2574 8017
      2572 8024 2564 8026 2561 8030 2557 8030
      2549 8033 2542 8038 2547 8059 2583 8048
      2583 8017 2576 8018 2575 8016 2583 8014
      2583 8011
TIME...MOT...LOC 0553Z 208DEG 26KT 2551 8044

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 11:00 PM EDTSpecial Marine WarningMFL60 min
Apr 5, 12:05 AM EDTSpecial Marine WarningMFL55 min
Apr 5, 12:08 AM EDTSpecial Marine WarningMFL67 min
Apr 5, 12:19 AM EDTSpecial Weather StatementMFLCollier41 min
Apr 5, 12:29 AM EDTSpecial Weather StatementMFLCollier46 min
Apr 5, 12:53 AM EDTSpecial Marine WarningMFL52 min
Apr 5, 12:56 AM EDTSpecial Marine WarningMFL64 min
Apr 5, 1:11 AM EDTSpecial Marine WarningMFL64 min
Apr 5, 1:16 AM EDTSpecial Weather StatementMFLCollier59 min
Apr 5, 1:33 AM EDTSpecial Weather StatementMFLMonroe57 min
Apr 5, 1:39 AM EDTSevere Thunderstorm WarningMFLCollier, Monroe36 min
Apr 5, 1:41 AM EDTSpecial Marine WarningMFL64 min
Apr 5, 1:48 AM EDTSpecial Marine WarningMFL57 min
Apr 5, 1:53 AM EDTSpecial Weather StatementMFLMiami-Dade52 min
Apr 5, 2:15 AM EDTSevere Thunderstorm WarningMFLBroward, Collier, Miami-Dade, Monroe45 min
Apr 5, 2:35 AM EDTSpecial Weather StatementMFLBroward40 min
Apr 5, 2:39 AM EDTSpecial Marine WarningMFL66 min
Apr 5, 3:11 AM EDTSpecial Marine WarningMFL64 min
Apr 5, 3:15 AM EDTSpecial Weather StatementMFLMiami-Dade45 min
Apr 5, 3:35 AM EDTSpecial Marine WarningMFL40 min
Apr 5, 5:29 PM EDTSpecial Marine WarningMFL31 min
Apr 5, 7:27 PM EDTSpecial Marine WarningMFL63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.